A remark on spurious eigenvalues in a square

D. Boffi, R. G. Duran, L. Gastaldi

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


We study the finite element approximation of the eigensolutions of a second-order problem in a square arising in fluid-structure interaction. We analyze the schemes described in [1] and show that, when a uniform mesh is used, the first two methods produce spurious eigenmodes of different nature, while the third one provides eigensolutions converging to the continuous ones. © 1999 Elsevier Science Ltd. All rights reserved.
Original languageEnglish (US)
Pages (from-to)107-114
Number of pages8
JournalApplied Mathematics Letters
Issue number3
StatePublished - Jan 1 1999
Externally publishedYes


Dive into the research topics of 'A remark on spurious eigenvalues in a square'. Together they form a unique fingerprint.

Cite this